Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What happens when the TB course is discontinued ?

Hi all, My fiancy is continuing her TB madicine course. During the course she had some other problem. So doctor asked to stop the TB medicine 4 a week. Even the course was over almost one month, he prescribed fresh neglecting the last month course. When she approached to another doctor, he included the last one month also and suggested the medicine. So we are confused whom to believe. Can any one suggest what happens when the course is dicsontinued.
Sun, 6 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions
  User's Response
's  Response

Dear friend, firstly, do not take the disease lightly, secondly never to stop the anti TB medicines , once started . if the patient had some drug reaction, or drug induced jaundice, then de sensitization to anti TB drugs followed by full course of Rx for 6 to 9 months is necessary. stopping and restarting for no significant reason leads to multiple drug resistance, which is difficult to treat TB and the patient also spreads  the MDR TB to other innocent people. better have a follow up check with X-rays and sputum examinations if  the patient has lung TB. remember, in TB only thing that cures it is regular medicines.

  Anonymous's Response
Anonymous's  Response

If she has had some problem then it is better not to follow the first one. Also if the new regime is started, it has to be started afresh, so let her continue the second ne completely.

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello Doctor, my younger sister age, 18 yrs had been suffering from gland tb, and stop the treatment after completing 12 months medicine course & when the blood test report shows no tb germs are there, treatment period was mid of 2009 to mid of 2010,but after that she felt lack of appetite, weight loss, so we consult with doctor & he told to remove two small gland from neck side,just one week before she removed the gland & after biopsy report doctor says that there is tb germ. weight 42, height 5 2 we are really in tense, what should we do now, is it curable?

doctor1 MD

What happens if tuberculin is accidentally injected into a vein in the forearm? Will it give the patient tb? A patient came in today, that started crying when I was about to give her this shot. I didn t remember to aspirate until I had given her half of the serum, because she was freaking out. When I pulled out it bled a little bit, so now im so worried, that I may have gone a little two deep

doctor1 MD

Hi doctor, my wife age 30 is diagnosed with TB. due to which miscarriage happens. as baby was getting devloped at starting of right side tube. she was operated and tube is safe. She is taking MACOX Plus 5 month course right now. 2 month course of MACOX ZH is completed. Is it safe to conceive right now. as our doctor told that she can conceive. please suggest.

Recent questions on  Tuberculosis

doctor1 MD

Do I need a urologist or a nephrologist for treatment of renal tuberculosis? I live in Texas and I'm having trouble locating a physician in this speciality. All the physicians that I've called have not treated anyone with this. Would you please give me names/locations of a physician/s in Texas that has or had experience with renal TB?

Thank You, Judy

doctor1 MD

my self having lymphonite on right side of neck diagonsed with tb on att from last 52 days plus streptomycin 1 mg Fnac done twice to check senstivity now advised surgery as lymphonite is red in colour and its swelling what and from where to get it done

doctor1 MD

Sir, My mother is having tuberculosis and is on ATT for last 3 months. SHe took PZA for 2 months and she just stopped ethanbutol 2 days ago after taking it for 3 months. She continues taking R Cinex empty stomach. Well, she had mild fever in evenings since 2 months from correct diagnosis (mar end) and was diagnosed of TB on May 17. She had false cross results fr widal and hence was on Toxim O for 2 weeks and them changed medicine for another 2 weeks in April before we got alrmed that fever of grade 99+ still persists withs ame pattern. Post her plueral effusion on May 17, her fever subsided for 2 days and tehn rose to persistent 100- (99.6-99.8) and with ATT came back to her previous igures of 99+ (99.1-99.3). It has happened for last two weeks that her fever went away sometimes but it returns now rarely crosses 99.5. I must say fever has broken its stuborn pattern but still after 3 months of medicine, she has not out of it completely. Question: 1. Is this normal ? Add info: Her ECR was 60+ at teh tiem of diagnosis which ahs dropped to (5-6) . Her recent chest X-ray is normal.She did stop enthanbutol as advised by her doc last month and we are due next visit next week. 2. She had border line Fasting suger which have raised to 117. Is thsi side-effect fo R Cnex? As she mistakenly got tested for fasting after she took R Cnex assuming it has no effect and her sugar came out to be 135 and PP at 138. I repated the test as the range was too less, it was 117 next day comapred to 111 prior to having TB.

doctor1 MD

My mom is about 70 yrs. since past 3 - 4 years occasionally blood used to come from her mouth. Recently she consulted a doctor who advised x-ray, blood test etc. After diagnostics doctors say it is NOT a TB symptom. But doc does not say why blood comes from mouth. Doc says some abnormality in stomach as old cough is accumulated. We are not clear in understanding. What should we do?

doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a gastroscopy. I was advised for a CT and the report result reads: There is a cluster of ill-defined nodules in...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with blood. The other nostril snot is pale yellow colour and normal. Is there cause to be concerned or it...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause liver desease. We waant to help it not cause more!